It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-20-2002, 03:08 AM   #1
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post need some suggestions

I been having alot of seizures lately and it's been getting real depressing ..I am wondering if I need to change meds or something .. If I did this what would you guys suggest? medication wyse? I can't take depakote or felbatol.. maybe I should take something on top of my mysoline I am really tired of all this though and getting frustrated...


hugs
koko
__________________
Koko

 
Old 05-20-2002, 11:53 AM   #2
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Smile

Hello Koko!

I really wish I had some great advice for you. I'm still quite new to all of this and am trying to figure it out for myself.

Just wanted to say that I hope you feel better soon and that I'm thinking of you!!

(((BIG HUGS)))

http://www.healthboards.com/ubb/heart.gif Nic

 
Sponsors Lightbulb
   
Old 05-20-2002, 12:31 PM   #3
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Thanks nicola,

I been doing some reading on the american epilepsy society website... I have found a few new meds (scarey) that work in conjuction with the mysoline .. but you know how scarey it can be to even start a new medication... but I am just getting to the point where I have no choice.. I am starting to wonder if it's just all the stress... no job, my brother plays a big part too he has alot of problems and being alone with him just is not my cup of tea .. don't get me wrong I love him dearly but he just makes me a wreck.
anyway how are you doing? hopefully no more seizures


Hugs
Koko
__________________
Koko

 
Old 05-20-2002, 01:15 PM   #4
Veteran
(female)
 
Join Date: Apr 2002
Location: VT USA
Posts: 450
Krazykcio HB User
Post

Hi Koko,
I can't remember if you ever mentioned Tegratol in your old posts, but I am on it and seem to be having minor side effects (I HATED Dilantin) and I haven't had a seizure since the end of January. I still have memory problems, and a little mental confusion, but I don't know how much can be attributed to meds, and how much is just from being a blonde menopausal lady! Good luck, and feel better. Kathy
__________________
When Mamma ain't happy ain't noone happy!

 
Old 05-20-2002, 04:23 PM   #5
Member
 
Join Date: May 2002
Location: Ohio
Posts: 92
Beth's Mom HB User
Post

Hello All...
I can chime in on the menopausal stuff , Kathy, hot flashes and all.
KoKo...I only know Depakote, Felbatol and Neurontin as an add on....others know more about meds.
But...if your brother stresses you the way my husband stresses me, I go after him all the time to stop the harassment...he is normally funny but cannot live with his negative comments. I avoid the evening news. Even turn off movies or tv shows if they are too depressing. I am focused on finding the best world I can to keep my mood up...won't even allow myself the luxury of a darkened bedroom as have had plenty of experience with wallowing in depression..maybe you are letting yourself be drained by all the negative energy surrounding you. Money is a tough one, but I have found that when I am the brokest I pay what I can and put the rest of the bills in a shoe box. Getting enough sleep is essential to your being able to handle the seizure activity and eating well...are you doing ok there? Sad to hear you down as you are such a go getter, but we all have down times. It is pulling yourself out of the hole that counts. Do you have faith in God or something else that keeps you going?
Hang in there.Will pray for better days for you.
Marilyn

 
Old 05-21-2002, 03:58 AM   #6
Inactive
 
Join Date: Jan 2002
Location: Britain
Posts: 458
nicola76 HB User
Post

Hello Koko,

I think I'm doing alright. Last night I took my first dose of Tegretol and was quite nervous so I know exactly what you're saying about starting a new med. Very nerve-wracking at times!

The doc has me taking 200mg of Tegretol before bedtime (its a slow-release tablet). Because its such a small dose he says I shouldn't have any bad side effects. Do you agree with that?

I'm having my blood drawn in two weeks to check my levels so I'll be anxious to see those results.

You take care Koko! Hope you feel better soon!

(((HUGS)))

http://www.healthboards.com/ubb/heart.gif Nic

 
Old 05-21-2002, 11:54 AM   #7
Senior Member
(male)
 
Join Date: Feb 2002
Location: Barlow,North Yorkshire,England
Posts: 227
couldbeworsaspose HB User
Talking

Hi koko,
Sorry to hear you are not doing too well.you sound to me like you could do with a break,so you can chill out for a while,that's what I feel like doing sometimes.I find when I get stressed that's when I am feeling vulnerable and at a low ebb,all sorts of wierd things happen.I don't work either and I feel like every day Is the same,and sometimes I need some space.I don't know what to say about your medication,eccept maybe talk to your doc,there are plenty of different types of drug,but they generally are in categories of siezure type.My doc told me to try to avoid stressful situations lol,they haven't a clue!! have they.Anyway you look after yourself you hear?.
garry

 
Old 05-22-2002, 11:52 PM   #8
Member
 
Join Date: May 2002
Location: Atlanta,GA,USA
Posts: 54
Kimba523 HB User
Post

Koko, please forgive me if I repeat things others have already said as I'm a *newbie*. I've only been coping with my epilepsy being diagnosed for 5 years now (6 years pre-diagnosed)but, I've been through several med changes. I tell you, it may be stressful and scary but, the chance of no more seizures is soo much better than the chances of unexpected breakthroughs. As long as your very careful when weaning yourself off your current and/or careful when up-ing a new/add-on med your only problem is the expected side effects. Of all the meds I've tried, the ones with the fewest side effects <FOR ME> are Topomax and Lamictal. Hop I helped. http://www.healthboards.com/ubb/redface.gif)
Kimba

 
Old 05-23-2002, 12:12 AM   #9
Veteran
 
Join Date: Apr 2002
Location: Williams, Az.usa
Posts: 381
Kokopelli HB User
Post

Thanks Kimba,

And welcome to healthboards hon.. yeah I have had seizures since the age 14 and am now 38 so it's definantly a part of my life.. I really hate changing meds as I hate being and feeling drugged up. The lamictal I will have to look into..thanks hon for the advice


Hugs
Koko
__________________
Koko

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Bad Pain-Bad experience-Second Opinion today-need support! skych Pain Management 23 07-21-2008 07:37 AM
Need help or suggestions as to whats wrong with my son BabyDsmom Children's Health 3 08-02-2007 11:16 AM
Need help with many medical issues,please! zigwyth General Health 8 05-25-2007 02:06 PM
need help with fight against school PLEASE mommanut ADD / ADHD 5 04-02-2007 12:09 PM
Need Anger Management Suggestions bvincent Anger Management 3 08-11-2006 05:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:56 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!